Funnel Cloud, Golden Valley
- When
- July 19, 8:20 PM CST
- Where
- Golden Valley County, 3 mi N of Beach
- Reported by
- AMATEUR RADIO
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 19, 2:15 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT THU JUL 19 2001 THE SURFACE LOW HAS REDEVELOPED OVER THE WESTERN DAKOTAS AND EASTERN MONTANA OVER THE PAST 24 HOURS AND DEWPOINTS ACROSS WESTERN AND CENTRAL NORTH DAKOTA REMAIN HIGH...IN THE 60S. A SHORT WAVE MOVING ACROSS EASTERN MONTANA HAS AIDED IN THE DEVELOPMENT OF THUNDERSTORMS FROM WILLISTON TO RAPID CITY WITH MOVEMENT GENERALLY TO THE NORTHEAST. LOOKS LIKE ANOTHER NIGHT OF SEVERE THUNDERSTORMS. WITH THE UPPER LEVEL TROUGH REMAINING OVER THE ROCKIES INTO THE WEEKEND...DON'T SEE AND END TO THE CONVECTIVE WEATHER UNTIL MONDAY. AT THAT TIME AN UPPER LEVEL LOW WILL HAVE DROPPED INTO THE HUDSON BAY REGION DAMPENING THE RIDGE OVER THE CENTRAL PLAINS AND PUSHING A SURFACE HIGH OVER SOUTHERN MANITOBA. THAT WILL DROP THE DEWPOINTS INTO THE 40S AND 50S ACROSS ND ENDING THE POTENTIAL FOR STRONG CONVECTION. WILL KEEP THE FORECAST PERIOD 3FROM MONDAY TO THURSDAY DRY...AS THE POTENTIAL FOR PRECIP WILL BE AROUND CLIMATOLOGY. TEMPS WILL BE SEASONAL. .BIS...NONE. TSW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM POWERS LAKE ND .75 INCH HAIL
07/19/01 BURKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.NDZ001-192320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 517 PM CDT THU JUL 19 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT... LOCAL RADAR INDICATES SCATTERED THUNDERSTORMS IN MUCH OF DIVIDE COUNTY...MOVING NORTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. THOMSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 5 E POWERS LAKE ND TORNADO
07/19/01 BURKE REPORTED BY STORM
SPOTTER.
0538 PM 15 E POWERS LAKE ND TORNADO
07/19/01 BURKE REPORTED BY STORM
SPOTTER.
0538 PM 10 E POWERS LAKE ND 2.75 INCH HAIL
07/19/01 BURKE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 10 NW DONNYBROOK ND TORNADO
07/19/01 WARD REPORTED BY PUBLIC.
0605 PM 3 S KENMARE ND 1.75 INCH HAIL
07/19/01 WARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.NDZ009-017-200255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 852 PM CDT (752 PM MDT) THU JUL 19 2001 AT 850 PM CDT...LOCAL WARNING RADAR INDICATED A THUNDERSTORM ABOUT 5 MILES EAST OF FT. BUFORD...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL BE NEAR FT. BUFORD AND TRENTON AROUND 900 PM CDT. EXPECT HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WITH THIS STORM. MR
NDZ009-017-200255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 852 PM CDT (752 PM MDT) THU JUL 19 2001 AT 850 PM CDT...LOCAL WARNING RADAR INDICATED A THUNDERSTORM ABOUT 35 MILES WEST OF FT. BUFORD...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL BE NEAR FT. BUFORD AND TRENTON AROUND 900 PM CDT. EXPECT HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WITH THIS STORM. MR
The Bismarck radar (KBIS), 235 km away, was scanning. The volume nearest the first event began at 02:19 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257042.